Alert archive / Minnesota / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 20, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 18, 2009, 5:13 PM CDT for Benton County, Morrison County, Stearns County, Minnesota. It was in force for 62 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2009, 5:13 PM CDT (22:13 UTC)
- Expired
- Jun 18, 2009, 6:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
Counties Benton County, MN, Morrison County, MN, Stearns County, MN
The radar
The Minneapolis radar (KMPX), 114 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 5:16 PM CDT | HAIL 1.25 | 2 W St Stephen, MN | |
| Jun 18, 5:20 PM CDT | HAIL 1 | St Stephen, MN | |
| Jun 18, 5:28 PM CDT | HAIL 1.5 | 3 Se Bowlus, MN | RELAYED VIA 911 CENTER |
| Jun 18, 5:41 PM CDT | TSTM WND GST 52 | Rice, MN | US HWY 10 MILE POST 192 |
| Jun 18, 5:41 PM CDT | HAIL 1.75 | Rice, MN | |
| Jun 18, 5:58 PM CDT | HAIL 0.88 | 8 E Rice, MN | |
| Jun 18, 6:07 PM CDT | HAIL 1 | 5 N Gilman, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 1:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 18, 3:12 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1400 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 182213
SVRMPX
MNC009-097-145-182315-
/O.NEW.KMPX.SV.W.0020.090618T2213Z-090618T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
513 PM CDT THU JUN 18 2009
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MORRISON COUNTY IN CENTRAL MINNESOTA...
NORTHEASTERN STEARNS COUNTY IN CENTRAL MINNESOTA...
BENTON COUNTY IN CENTRAL MINNESOTA...
* UNTIL 615 PM CDT
* AT 510 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST
OF ST STEPHEN...OR ABOUT 16 MILES SOUTH OF LITTLE FALLS...AND
MOVING EAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
ROYALTON...
ST STEPHEN...
RICE...
SARTELL...
BUCKMAN...
MAYHEW...
LITTLE ROCK...
PARENT...
MORRILL...
GILMAN...
FOLEY...
RUM RIVER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE WINDOWS...SIDING AND VEHICLES. DAMAGING WINDS
ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER LINES.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR WEST CENTRAL MINNESOTA.
&&
LAT...LON 4589 9417 4591 9376 4556 9376 4564 9443
4581 9436 4587 9431
TIME...MOT...LOC 2212Z 266DEG 19KT 4575 9437
$$
TRH2 follow-up statements
000
WWUS53 KMPX 182237
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
537 PM CDT THU JUN 18 2009
MNC145-182246-
/O.CAN.KMPX.SV.W.0020.000000T0000Z-090618T2315Z/
STEARNS MN-
537 PM CDT THU JUN 18 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STEARNS COUNTY IS
CANCELLED...
RADAR INDICATED THAT THE SEVERE STORM HAD MOVED OUT OF THE WARNED
AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED. HOWEVER... ADDITIONAL STRONG THUNDERSTORMS REMAINED IN
THE AREA... AND COULD PRODUCE GUSTY WINDS AND SMALL HAIL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHERN MINNESOTA.
LAT...LON 4562 9376 4563 9421 4568 9419 4569 9421
4573 9422 4574 9425 4578 9428 4581 9436
4587 9431 4589 9417 4591 9376
TIME...MOT...LOC 2236Z 262DEG 20KT 4577 9421
$$
MNC009-097-182315-
/O.CON.KMPX.SV.W.0020.000000T0000Z-090618T2315Z/
MORRISON MN-BENTON MN-
537 PM CDT THU JUN 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR BENTON AND SOUTHEASTERN MORRISON COUNTIES...
AT 534 PM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE SEVERE STORM WAS LOCATED NEAR
RICE...OR ABOUT OVER RICE...AND MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE...LITTLE ROCK...MAYHEW...
MORRILL...GILMAN...FOLEY...RUM RIVER AND RONNEBY.
THIS STORM HAS A HISTORY OF PRODUCING GOLF BALL SIZE HAIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE WINDOWS...SIDING AND VEHICLES. DAMAGING WINDS
ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER LINES.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHERN MINNESOTA.
&&
LAT...LON 4562 9376 4563 9421 4568 9419 4569 9421
4573 9422 4574 9425 4578 9428 4581 9436
4587 9431 4589 9417 4591 9376
TIME...MOT...LOC 2236Z 262DEG 20KT 4577 9421
$$
TRH000
WWUS53 KMPX 182259
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
559 PM CDT THU JUN 18 2009
MNC009-097-182315-
/O.CON.KMPX.SV.W.0020.000000T0000Z-090618T2315Z/
MORRISON MN-BENTON MN-
559 PM CDT THU JUN 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHERN BENTON AND SOUTHEASTERN MORRISON COUNTIES...
AT 556 PM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE AND
DAMAGING WINDS IN EXCESS OF 65 MPH. THE SEVERE STORM WAS LOCATED NEAR
LITTLE ROCK...OR ABOUT 2 MILES SOUTHEAST OF LITTLE ROCK...AND MOVING
EAST AT 25 MPH. AN ADDITIONAL STRONG THUNDERSTORM WAS LOCATED NEAR
ST WENDEL IN STEARNS COUNTY... AND COULD BECOME SEVERE AS IT MOVES
INTO BENTON COUNTY.
OTHER LOCATIONS IN THE WARNING INCLUDE...MORRILL...GILMAN...RUM RIVER
AND RONNEBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE WINDOWS...SIDING AND VEHICLES. DAMAGING WINDS
ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER LINES.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHERN MINNESOTA.
&&
LAT...LON 4567 9376 4568 9419 4569 9421 4573 9422
4574 9425 4578 9428 4581 9436 4587 9431
4589 9417 4591 9376
TIME...MOT...LOC 2258Z 263DEG 20KT 4579 9401
$$
TRHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:30 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 18, 3:30 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 330 PM CDT THU JUN 18 2009 .DISCUSSION... ACTIVE AFTERNOON/EVENING STARTING TO UNFOLD ACROSS CWA AS MOIST AND UNSTABLE AIR MASS IS IN PLACE. THANKS TO MORNING MCS THAT WENT ACROSS IOWA...SURFACE ANALYSIS IS A LITTLE MESSY...BUT THERE IS A PSEUDO WARM FRONT FROM ALEXANDRIA...TO THE TWIN CITIES AND OVER TO EAU CLAIRE. DEWPOINTS HAVE SURGED INTO THE UPPER 60S AND LOWER 70S SOUTH OF THIS BOUNDARY AND CURRENT LAPS ANALYSIS SHOWS MLCAPES AROUND 2500 J/KG IN WRN MN AND ALL GUIDANCE BUT NAM INCREASES MLCAPES TO NEAR 4000 J/KG ACROSS SRN MN BY 00Z THIS EVENING. SHEER IS FORECAST TO INCREASE THROUGH THE AFTERNOON...AND WITH PRESSURE FALLS CURRENTLY BEING SEEN ACROSS ERN SODAK...THIS STILL LOOKS LIKELY. ALOFT...SEEING TWO SHORTWAVES NEAR THE AREA. THE FIRST IS OVER SERN NODAK AND HAS HELPED KICK OFF SEVERE STORMS CURRENTLY OVER THE NW CWA. ANOTHER WAVE CAN BE SEEN ACROSS SRN SODAK AND HAS HAD A FIELD OF ACCUS ASSOCIATED WITH IT ALL DAY. AS THIS GETS INTO THE CWA IN THE NEXT COUPLE OF HOURS...IT SHOULD HELP LEAD TO MORE WIDESPREAD CONVECTION AS IT SHOULD HELP BREAK THE CAP SEEN ON THE 18Z SOUNDING FROM MPX. THIS ACTIVITY WILL LIKELY CONGEAL INTO AN MCS OVER SE MN TONIGHT AS 20 TO 30 KT LLJ POKES UP FROM IOWA INTO THAT AREA. FOR FRIDAY...ANOTHER STRONG SHORTWAVE IS FORECAST TO MOVE THROUGH THE AREA DURING THE DAY WHILE PUSHING A COLD FRONT ACROSS THE CWA. BOTH OF THESE FEATURES WILL BEGIN MOVING ACROSS MN IN THE MORNING AND BE NEAR THE MN/WI BORDER BY THE AFTERNOON. MLCAPES ARE AGAIN FORECAST TO BE AROUND 3000 J/KG...WILL SEE ANOTHER CHANCE FOR SEVERE WEATHER...THOUGH THIS TIME SEVERE CHANCES WILL BE BEST ACROSS SE MN AND WI. STORM CHANCES WILL WILL FINALLY DIMINISH ON SATURDAY AS SHORTWAVE RIDGE MOVES OVERHEAD AND MID AND UPPER LEVELS DRY OUT. TO GO ALONG WITH WITH THE DRYING OUT...WARM UP WILL BEGIN AND WILL START SEEING HIGHS IN THE MID AND UPPER 80S. NEXT SHOT FOR THUNDERSTORMS LOOKS TO BE SUNDAY/SUNDAY NIGHT AS ALL MODELS BRING SHORTWAVE AROUND THE PERIPHERY OF THE SUBTROPICAL RIDGE. NAM AND ECMWF ARE FURTHEST EAST WITH THIS WAVE AND GENERATE SOME LIGHT QPF ACROSS THE CWA. GFS TAKES MOST OF THIS ENERGY ACROSS THE DAKOTAS AND GENERATES VERY LITTLE PRECIP OVER THE MPX CWA. WITH THE SHORTWAVE MOVING THROUGH DURING THE AFTERNOON... FELT THERE IS ENOUGH SUPPORT TO HAVE 20 TO 30 POPS ACROSS AREA SUNDAY/SUNDAY NIGHT. GOING INTO NEXT WEEK...SUBTROPICAL RIDGE BUILDS INTO AREA MONDAY AND TUESDAY...WHICH SHOULD ALLOW TEMPERATURES TO WARM INTO THE 90S AND PUSH THUNDERSTORM STORM ACTIVITY TO THE NORTH OF THE CWA. TUESDAY NIGHT...SHORTWAVE MOVING ACROSS NRN MANITOBA WILL PUSH A COLD FRONT INTO THE CWA. GFS AND ECMWF STALL THIS FRONT OUT ACROSS THE AREA WEDNESDAY AND THURSDAY WHICH MAY LEAD TO ANOTHER ROUND OF PRIMARILY NOCTURNAL MCS TYPE ACTIVITY FOR THE MIDDLE OF NEXT WEEK. && .AVIATION.../18Z TAF ISSUANCE/ CONCERN FOR ALL TAFS SITES IS WITH RPD CONVECTIVE DVLPMT NEXT SRVL HRS. REMNANT CLDS FM MRNG CONVECTION ARE RPLY PEALING AWAY ALLOWING TEMPS TO JUMP AND INSTAB TO INCRS IN SW MN. SFC WNDS HV ALSO COME ARND TO THE SW IN SW MN. SATL IMAGERY SHWS SHRTWV MVG ACRS CNTL SODAK WITH ACCAS DVLPG ALNG IT. EXPECT TSTMS TO DVLP AHD OF THIS FEATURE AND ALNG SFC BNDRY FM E SODAK INTO SW MN INTO NW AND CNTL IA NEXT FEW HRS. WITH 850 MB JET TRANSLATING ACRS IA INTO SW WI DRNG AFTN/EVE MCS DVLPMT N OF WRMFNT LOOKING PRETTY GUD...WHICH CUD AFFECT MAINLY EAU. MOST CONVECTION SHUD BE OVR BFR 01Z W CWA AND 06Z E TAF SITES. WITH HIGH SFC DWPTS AND MOIST LOW LVL AMS..SM STRATUS/FOG PSBL LT TNGHT. ANOTHER CHC SHWRS/TSTMS W TAF SITES BFR 18Z FRI AS UPR TROF MVS THRU. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MPG/BAP
Hazardous weather outlook, Jun 18, 2:30 PM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 230 PM CDT THU JUN 18 2009 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 191930- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 230 PM CDT THU JUN 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE LIKELY IN THE OUTLOOK AREA THIS AFTERNOON AND EVENING. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS...INCLUDING TORNADOES...ACROSS SOUTHERN INTO CENTRAL MINNESOTA AFTERNOON AND EVENING. THIS INCLUDES THE AREA GENERALLY FROM ALEXANDRIA...TO THE SOUTHERN TWIN CITIES METRO AREA...TO RED WING AND SOUTHWARD. THE PRIMARY THREATS IN THE MODERATE RISK AREA INCLUDE TORNADOES...LARGE HAIL...DAMAGING WINDS...AND LOCALIZED FLASH FLOODING. ELSEWHERE...ACROSS CENTRAL MINNESOTA AND WESTERN WISCONSIN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. IN THIS AREA...LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ARE THE PRIMARY THREATS. THIS SEVERE WEATHER SETUP IS IN PLACE BECAUSE OF A VERY UNSTABLE AIRMASS ACROSS THE AREA AHEAD OF A SLOW MOVING TROUGH OF LOW PRESSURE IN THE EASTERN DAKOTAS TRACKING TOWARD WESTERN MINNESOTA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE LIKELY ON FRIDAY ACROSS THE OUTLOOK AREA. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE DURING THE AFTERNOON ACROSS EASTERN MINNESOTA AND WESTERN WISCONSIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jun 18, 4:16 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
416 PM CDT THU JUN 18 2009
MNZ042-043-182215-
MORRISON-TODD-
416 PM CDT THU JUN 18 2009
...THUNDERSTORMS MOVING OVER MORRISON AND TODD COUNTIES THROUGH 515
PM CDT...
AT 414 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR GREY EAGLE. THIS STORM WAS MOVING EAST AT 20 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
GREY EALGE.
BURTRUM.
SWANVILLE.
UPSALA.
ELMDALE.
SOBIESKI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 11 PM CDT.
&&
LAT...LON 4607 9416 4582 9408 4582 9435 4578 9430
4577 9439 4577 9485 4590 9490
TIME...MOT...LOC 2116Z 257DEG 19KT 4583 9474Local storm report, Jun 18, 4:42 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
442 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HAIL 2 N ALEXANDRIA 45.90N 95.38W
06/18/2009 E1.75 INCH DOUGLAS MN TRAINED SPOTTER
LARGE HAIL ACROSS NORTHERN PART OF CITY.
&&
TRHLocal storm report, Jun 18, 4:53 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
453 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 3 NNE ALEXANDRIA 45.91N 95.34W
06/18/2009 DOUGLAS MN TRAINED SPOTTER
TREE DOWN
&&
TRHLocal storm report, Jun 18, 4:54 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
454 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL 2 ENE ST ROSA 45.74N 94.68W
06/18/2009 M0.25 INCH STEARNS MN TRAINED SPOTTER
0449 PM HAIL 3 W MELROSE 45.68N 94.87W
06/18/2009 M0.50 INCH STEARNS MN TRAINED SPOTTER
&&
CARLYONLocal storm report, Jun 18, 5:06 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
506 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL HOLDINGFORD 45.73N 94.47W
06/18/2009 M1.25 INCH STEARNS MN TRAINED SPOTTER
&&
CARLYONLocal storm report, Jun 18, 5:13 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
513 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL 2 N HOLDINGFORD 45.76N 94.47W
06/18/2009 E1.00 INCH STEARNS MN TRAINED SPOTTER
SPOTTER ON CR17
&&
DFCThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:12 PM CDT | Tornado Warning | MPX | Blue Earth, Faribault, Martin, Waseca, Watonwan | 33 min |
| Jun 17, 7:14 PM CDT | Tornado Warning | MPX | Le Sueur, Rice | 31 min |
| Jun 17, 7:16 PM CDT | Tornado Warning | MPX | Freeborn, Steele | 44 min |
| Jun 17, 7:49 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice, Steele, Waseca | 56 min |
| Jun 17, 8:04 PM CDT | Tornado Warning | MPX | Rice, Steele, Waseca | 26 min |
| Jun 17, 8:24 PM CDT | Tornado Warning | MPX | Steele | 33 min |
| Jun 17, 9:22 PM CDT | Special Weather Statement | MPX | Goodhue | 113 min |
| Jun 17, 9:53 PM CDT | Special Weather Statement | MPX | Chisago, Dakota, Goodhue, Ramsey, Washington | 97 min |
| Jun 17, 10:48 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Washington | 42 min |
| Jun 17, 11:08 PM CDT | Special Weather Statement | MPX | Dakota | 52 min |
| Jun 17, 11:20 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 40 min |
| Jun 18, 12:55 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 50 min |
| Jun 18, 1:50 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 55 min |
| Jun 18, 2:27 PM CDT | Tornado Warning | MPX | Douglas | 48 min |
| Jun 18, 2:37 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Todd | 53 min |
| Jun 18, 2:54 PM CDT | Tornado Warning | MPX | Todd | 51 min |
| Jun 18, 3:33 PM CDT | Special Weather Statement | MPX | Stearns | 57 min |
| Jun 18, 3:41 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 64 min |
| Jun 18, 3:48 PM CDT | Special Weather Statement | MPX | Todd | 57 min |
| Jun 18, 4:16 PM CDT | Special Weather Statement | MPX | Morrison | 59 min |
| Jun 18, 4:47 PM CDT | Severe Thunderstorm Warning | MPX | Morrison, Stearns | 43 min |
| Jun 18, 6:04 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs, Morrison | 56 min |
| Jun 18, 6:32 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec | 58 min |
| Jun 18, 6:44 PM CDT | Severe Thunderstorm Warning | MPX | Stevens | 61 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.